Alert archive / Minnesota / Winter Weather Advisories in 2012

Winter Weather Advisory 3, NWS Twin Cities, MN

February 20, 201233 counties in Minnesota; 5 counties in Wisconsin

NWS Twin Cities, MN issued this winter weather advisory at Feb 20, 2012, 4:58 AM CST for 33 counties in Minnesota; 5 counties in Wisconsin. It took effect at Feb 20, 2012, 2:00 PM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2012, 4:58 AM CST (10:58 UTC)
In effect from
Feb 20, 2012, 2:00 PM CST
Expired
Feb 21, 2012, 6:00 AM CST
In force
16 hr
Issued by
NWS Twin Cities, MN
All 38 counties

Anoka County, MN, Benton County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Washington County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Dunn County, WI, Pierce County, WI, Polk County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 46 km from the middle of the area, began a volume at 10:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 11.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2012-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2012-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1600 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

481 
WWUS43 KMPX 201058
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
458 AM CST MON FEB 20 2012

...ACCUMULATING SNOW LIKELY LATE THIS AFTERNOON AND EVENING...

.A WINTER WEATHER ADVISORY IS IN EFFECT FOR AREAS NEAR AND WEST OF
A LINE FROM GRANITE FALLS...TO GLENWOOD...TO WADENA LATE THIS
AFTERNOON INTO TONIGHT. A COMBINATION OF RAIN AND SNOW IS
POSSIBLE THIS AFTERNOON. HOWEVER...AS THE PRECIPITATION INCREASES
IN INTENSITY...IT IS EXPECTED TO CHANGE OVER TO SNOW. BETWEEN 2
AND 4 INCHES OF WET SNOW ARE LIKELY BY THE TIME THE SNOW COMES TO
AN END TONIGHT. SLUSHY SNOW ACCUMULATIONS ARE MORE LIKELY ON LESS
TRAVELED ROADS THIS EVENING.

MNZ041-047-048-054>056-064-201900-
/O.NEW.KMPX.WW.Y.0003.120220T2000Z-120221T1200Z/
DOUGLAS-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE-
INCLUDING THE CITIES OF...ALEXANDRIA...MORRIS...GLENWOOD...
MADISON...BENSON...MONTEVIDEO...GRANITE FALLS
458 AM CST MON FEB 20 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
6 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY FOR ACCUMULATING SNOW...WHICH IS IN
EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM CST TUESDAY.

* TIMING...A MIXTURE OF SNOW AND RAIN IS POSSIBLE LATE THIS
  MORNING THROUGH EARLY AFTERNOON BEFORE PRECIPITATION CHANGES
  OVER TO ALL SNOW LATE THIS AFTERNOON AND LASTS THROUGH TONIGHT.

* MAIN IMPACT...2 TO 4 INCHES OF SNOW.

* OTHER IMPACTS...LESS TRAVELED ROADS SHOULD SEE SLUSHY SNOW
  ACCUMULATIONS THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
3 follow-up statements
173 
WWUS43 KMPX 201830
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1230 PM CST MON FEB 20 2012

...ACCUMULATING SNOW LIKELY LATE THIS AFTERNOON AND TONIGHT...

.A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR AREAS NEAR AND WEST
OF A LINE FROM GRANITE FALLS...TO GLENWOOD...TO WADENA LATE THIS
AFTERNOON INTO TONIGHT. A COMBINATION OF RAIN AND SNOW WILL BE SEEN THIS
AFTERNOON...BUT THE PRECIPITATION WILL QUICKLY CHANGE OVER TO SNOW AFTER
ITS INITIAL ONSET. BETWEEN 2 AND 4 INCHES OF WET SNOW ARE LIKELY BY
THE TIME THE SNOW COMES TO AN END LATE TONIGHT. SLUSHY SNOW
ACCUMULATIONS ARE MORE LIKELY ON LESS TRAVELED ROADS THIS EVENING.

MNZ041-047-048-054>056-064-210230-
/O.CON.KMPX.WW.Y.0003.120220T2000Z-120221T1200Z/
DOUGLAS-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE-
INCLUDING THE CITIES OF...ALEXANDRIA...MORRIS...GLENWOOD...
MADISON...BENSON...MONTEVIDEO...GRANITE FALLS
1230 PM CST MON FEB 20 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

* TIMING...A MIXTURE OF SNOW AND RAIN WILL BE SEEN THIS AFTERNOON
  BEFORE PRECIPITATION QUICKLY CHANGES OVER TO ALL SNOW LATER THIS
  AFTERNOON AND LASTS THROUGH MUCH OF THE NIGHT.

* MAIN IMPACT...2 TO 4 INCHES OF SNOW.

* OTHER IMPACTS...LESS TRAVELED ROADS SHOULD SEE SLUSHY SNOW 
  ACCUMULATIONS THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

SPD/RAH
943 
WWUS43 KMPX 210100
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
700 PM CST MON FEB 20 2012

...ACCUMULATING SNOW LIKELY THROUGH MIDNIGHT TONIGHT...

.THE NATIONAL WEATHER SERVICE HAS EXPANDED THE WINTER WEATHER
ADVISORY THAT WAS IN EFFECT FOR PORTIONS OF WESTERN MINNESOTA
TONIGHT. THE ADVISORY NOW COVER MUCH OF CENTRAL MINNESOTA AND
A SMALL PORTIONS OF WEST CENTRAL WISCONSIN. SNOW WILL CONTINUE TO
EXPAND IN COVERAGE OVER EASTERN MINNESOTA AND WESTERN WISCONSIN
THIS EVENING. SNOW TOTALS WILL RANGE FROM TWO TO FOUR INCHES OVER
PARTS OF WEST CENTRAL MINNESOTA...WHILE SNOW ACCUMULATIONS OF 1
TO 3 INCHES WILL MORE COMMON OVER CENTRAL MINNESOTA AND WEST
CENTRAL WISCONSIN. SLUSHY SNOW ACCUMULATIONS WILL MAKE TRAVEL
DIFFICULT...ESPECIALLY LESS TRAVELED OR UN-PLOWED ROADS. MOTORISTS
ARE ADVISED TO DRIVE CAREFULLY...BY REDUCING YOUR SPEED AND
ALLOW PLENTY OF STOPPING DISTANCE. IF YOU MUST DRIVE
TONIGHT...MAKE SURE YOU ALLOW EXTRA TIME TO REACH YOUR
DESTINATION. 

THE SNOW WILL BEGIN TO DIMINISH TO LIGHT SNOW OVER
WESTERN MINNESOTA AFTER MIDNIGHT AND TUESDAY MORNING OVER EASTERN
MINNESOTA AND WESTERN WISCONSIN. 

MNZ042>045-049>053-057>063-065>070-075>078-WIZ014-015-023>025-
210900-
/O.EXA.KMPX.WW.Y.0003.000000T0000Z-120221T1200Z/
TODD-MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI-
CHISAGO-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-NICOLLET-LE SUEUR-RICE-
GOODHUE-POLK-BARRON-ST. CROIX-PIERCE-DUNN-
INCLUDING THE CITIES OF...LONG PRAIRIE...LITTLE FALLS...
PRINCETON...MORA...ST. CLOUD...FOLEY...ELK RIVER...CAMBRIDGE...
CENTER CITY...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...
BLAINE...ST. PAUL...STILLWATER...OLIVIA...HUTCHINSON...GAYLORD...
CHASKA...SHAKOPEE...BURNSVILLE...ST. PETER...LE SUEUR...
FARIBAULT...RED WING...AMERY...BALSAM LAKE...RICE LAKE...BARRON...
HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...
BOYCEVILLE
700 PM CST MON FEB 20 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 6
AM CST TUESDAY.

* TIMING...SNOW WILL CONTINUE TO SPREAD EAST INTO WESTERN
  WISCONSIN THIS EVENING. THE SNOW WILL CONTINUE THROUGH MUCH OF
  THE NIGHT. 

* MAIN IMPACT...1 TO 3 INCHES OF SNOW.

* OTHER IMPACTS...LESS TRAVELED ROADS SHOULD SEE SLUSHY SNOW 
  ACCUMULATIONS THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MNZ041-047-048-054>056-064-210900-
/O.CON.KMPX.WW.Y.0003.000000T0000Z-120221T1200Z/
DOUGLAS-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE-
INCLUDING THE CITIES OF...ALEXANDRIA...MORRIS...GLENWOOD...
MADISON...BENSON...MONTEVIDEO...GRANITE FALLS
700 PM CST MON FEB 20 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

* TIMING...SNOW WILL CONTINUE ACCUMULATE THROUGH MIDNIGHT TONIGHT.
  THE SNOW WILL BEGIN TO DIMINISH TO LIGHT SNOW OR FLURRIES AFTER
  MIDNIGHT. 

* MAIN IMPACT...2 TO 4 INCHES OF SNOW.

* OTHER IMPACTS...LESS TRAVELED ROADS SHOULD SEE SLUSHY SNOW 
  ACCUMULATIONS THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
945 
WWUS43 KMPX 210858
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
258 AM CST TUE FEB 21 2012

...ACCUMULATING SNOW DECREASING...

.A WINTER WEATHER ADVISORY REMAINS IN EFFECT THROUGH THE EARLY
MORNING HOURS FOR MOST OF CENTRAL MINNESOTA INTO WEST CENTRAL
WISCONSIN. ACCUMULATING SNOW HAD MOVED INTO EAST CENTRAL
MINNESOTA AND WEST CENTRAL WISCONSIN. AREAS OF DRIZZLE AND PATCHY
FREEZING DRIZZLE WERE OCCURRING OVER PARTS OF WEST CENTRAL
MINNESOTA AND SOME OF THIS ACTIVITY WILL MOVE INTO EAST CENTRAL
MINNESOTA AND WEST CENTRAL WISCONSIN IN THE EARLY MORNING HOURS.
ADDITIONAL SNOW ACCUMULATIONS OF AROUND AN INCH CAN BE EXPECTED
OVER WEST CENTRAL WISCONSIN. THE WINTER WEATHER ADVISORY WILL
LIKELY BE ALLOWED TO EXPIRE AT 6 AM.


MNZ041>045-047>070-075>078-WIZ014-015-023>025-211200-
/O.CON.KMPX.WW.Y.0003.000000T0000Z-120221T1200Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
NICOLLET-LE SUEUR-RICE-GOODHUE-POLK-BARRON-ST. CROIX-PIERCE-DUNN-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON...
MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...
BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
ST. PETER...LE SUEUR...FARIBAULT...RED WING...AMERY...
BALSAM LAKE...RICE LAKE...BARRON...HUDSON...NEW RICHMOND...
RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE
258 AM CST TUE FEB 21 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

* TIMING...SNOW WILL GRADUALLY DECREASE IN COVERAGE AND INTENSITY
  OVER EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN EARLY
  THIS MORNING. PATCHY FREEZING DRIZZLE IS ALSO POSSIBLE OVER
  CENTRAL AND EAST CENTRAL MINNESOTA.

* MAIN IMPACT...2 TO 4 INCHES OF SNOW.

* OTHER IMPACTS...PATCHY LIGHT FREEZING DRIZZLE ADDING TO ALREADY
  SLIPPERY ROAD CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...OR
FREEZING DRIZZLE RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED
FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION
WHILE DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this winter weather advisory went out at Feb 20, 4:29 AM CST, 29 minutes earlier.

Area forecast discussion, Feb 20, 4:29 AM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
429 AM CST MON FEB 20 2012

.DISCUSSION...

100% POPS IN THE FORECAST ACROSS THE ENTIRE AREA WITHIN THE NEXT
24 HOURS WITH THE TROUGH TRANSVERSING THE ROCKIES EARLY THIS
MORNING. NOT THE SIMPLEST OF SNOW FORECASTS TODAY AND TONIGHT. THE
SLOWER TREND CONTINUES AND SEEMS WE PUSH BACK THE PRECIP WITH
EVERY FORECAST ISSUANCE...TONIGHT WAS NO DIFFERENT. TO COME UP
WITH THE CURRENT TIMING...BLENDED THE PREVIOUS DAY-SHIFT FORECAST
WITH THE 03Z SREF AND DID SOME SMOOTHING FROM THERE. THIS AGREES
WELL WITH THE SLOWER NCEP WRF-ARW/NMM GUIDANCE WHICH DOESNT BRING
PRECIP IN UNTIL AFTER 20Z. IT MIGHT NOT EVEN START WITH RAIN/SNOW
IN THE METRO UNTIL AFTER 6 PM THIS EVENING.

THE GUIDANCE HAS CONSISTENTLY BROUGHT A COUPLE TENTHS OR MORE OF
LIQUID TO THE FORECAST AREA...BUT THE BIG QUESTION HAS BEEN THE
WARM LAYER AND MIXED P-TYPE THIS AFTERNOON AND EARLY EVENING. I
WOULD SAY THE BIGGEST CHANGE TO THE NAM/GFS TONIGHT HAS BEEN THE
RAPID DYNAMIC COLUMN COOLING THIS AFTERNOON AND EVENING FROM WEST
TO EAST. EVEN WITH THE PV ANOMALY AND STRONGEST 500MB HEIGHT
FALLS OVER NORTHERN MISSOURI...THE COL/DEFORMATION AREA BETWEEN
THE NORTHERN AND SOUTHERN STREAM WAVES SUGGEST THE POTENTIAL FOR
A BRIEF WINDOW OF INTENSE SNOW BEFORE DRYING IN THE 600-700MB
LAYER MOVES IN BETWEEN 03-09Z...AGAIN FROM W/SW TO E/NE. WE'RE ON
THE EDGE OF THE BEST UPPER DIVERGENCE WITH THE LEFT EXIT REGION OF
THE UPPER JET AS WELL.

REMOVED THE SLEET FROM THE FORECAST EVEN WITH THE WARM WEDGE
BUILDING IN ON THE BACK OF A STRONG 850MB JET TODAY. JUST THINK
WHEN WE'RE WARM ALOFT WE'LL BE WARM AT THE SURFACE AS WELL AND GET
RAIN OUT OF IT. THE COLUMN COOLS TOP DOWN AND COULD BE AIDED
SLIGHTLY BY HEAVIER PRECIP FALLING THROUGH THE COLUMN...EVEN
THOUGH 1000-850MB WET BULB ISN'T COLD BY ANY MEANS. AGAIN...THE
NAM AND GFS SHOW THIS HAPPENING PRETTY FAST THIS AFTERNOON AND
EVENING. THERE WAS SOME CONCERN THIS MORNING WITH NEGATIVE EPV AND
STRONG FGEN WITH THE BAND THAT WE COULD GET A QUICK SNOW BURST AND
A COUPLE HOUR PERIOD WHEN SNOW RATES ARE NEAR OR ABOVE 1"/HR. THIS
MIGHT BE MORE OF A CONCERN IN THE DAKOTAS AND WEST CENTRAL MN. IN
FACT...SOME NWS OFFICES TO OUR WEST TOSSED AROUND THE POSSIBILITY
OF A WINTER STORM WARNING. NOT ENOUGH CONFIDENCE AT THIS POINT.
HOWEVER...WE DECIDED TO GO WITH AN ADVISORY TO MATCH WHAT OFFICES
TO OUR WEST DID. WE'VE GOT AROUND 3 INCHES IN WEST CENTRAL MN...SO
IT WAS CLOSE ENOUGH TO WHAT WE LIKE TO SEE FOR AN ADVISORY EVENT.
THERE MIGHT BE A FAIRLY DRAMATIC CUTOFF IN SNOW AMOUNTS FROM WEST
CENTRAL MN TO SOUTHWEST MN...GIVEN THE WARMER TEMPERATURES FURTHER
SOUTH. AT ANY RATE...HAVE A LOT OF THE AREA WITH AROUND 2 INCHES
OF SLUSHY ACCUMULATION...SO 1-3" MIGHT NOT BE A BAD BROAD BRUSH
FORECAST IN THIS CASE. SNOW RATIOS OFF THE MODELS WERE ALL OVER
THE PLACE...BUT TRIED TO STAY RIGHT AROUND 9-10:1. THIS WILL BE A
FUN ONE TO SEE PLAY OUT. GIVEN SURFACE TEMPERATURES NEAR FREEZING
WHEN THE SNOW IS FALLING...PERHAPS EVEN A DEGREE OR TWO
ABOVE...IT COULD MEAN MORE WET ROADS THAN ANYTHING ELSE. SLUSHY
ACCUMS ON LESS TRAVELED ROADS.

A LOT OF CHANCE POPS IN THE EXTENDED THAT WILL HAVE TO BE IRONED
OUT WITH TIME. IN FACT...THE GFS TONIGHT HAD AT LEAST LIGHT QPF
SOMEWHERE IN THE FORECAST AREA FROM 06Z THURSDAY TO 06Z SATURDAY.
INCREASED POPS WEDNESDAY NIGHT AND THURSDAY MORNING WITH THE WAVE
DROPPING DOWN FROM THE NORTHWEST WEDNESDAY NIGHT. THIS FEATURE
NOW LOOKS A LITTLE STRONGER THAN WHAT WE WERE SEEING YESTERDAY.
THE COMING WEEKEND STILL LOOKS A LITTLE COOLER.

&&

.AVIATION.../06Z TAF ISSUANCE/

NOT MANY CHANGES MADE TO 00Z TAFS...OTHER THAN TO INTRO ALL SN
WHERE THERE WAS ONCE A RASN MIX AT RWF/MSP/STC. LATEST 00Z MODEL
RUNS COMING IN HAVE SLOWED EVEN FURTHER WITH ONSET OF PRECIP MON
AFTERNOON/EVENING...BUT IN GENERAL MESHES WELL WITH THE 00Z
TAFS...WHICH TOOK A MORE CONSERVATIVE APPROACH TO PRECIP START
TIME. ONLY CHANGE MADE TO START TIMES WAS TO SLOW ONSET AT RWF/AXN
BY AN HOUR OR TWO. FOR CHANGEOVER TO ALL SN...00Z NAM SHOWS THIS
HAPPENING QUICKLY AFTER 00Z. PRECIP INTENSITY ALSO LOOK PRETTY
STRONG...SO TOOK VSBY DOWN TO 3/4SM IN THE SNOW...BUT LOWER VSBY
WILL PROBABLY BE NEEDED. OTHER ISSUE TO WATCH FOR TONIGHT IS BATCH
OF MVFR CLOUDS RACING NORTH ACROSS ERN SODAK. THE RUC HAS BEEN
HANDLING THESE CLOUDS QUITE WELL...AND IT RIDES THIS MOISTURE
ALMOST DUE NORTH ALONG THE SD BORDER. THIS WOULD RESULT IN THEM
ONLY GLANCING AXN...SO HAVE A BRIEF TEMPO GROUP TO START OUT...AFTER
09Z THESE CLOUDS WILL BE NORTH OF THE AREA. 00Z NAM PUTS DOWN A
PRETTY CONSISTENT 2-3 INCHES WITH THIS SNOW...WITH LESSER AMOUNTS
AT RWF...WHERE CHANGE OVER TO SNOW HAPPENS LAST. AS FOR FLIGHT
CONDITIONS...STILL LOOKING LIKELY THAT VFR CONDS PERSIST UNTIL
PRECIP STARTS...AT WHICH POINTS CIGS/VSBY QUICKLY DETERIORATE TO
IFR OR LOWER. AS THE PRECIP ENDS...STILL SEEING INDICATIONS THAT
WE LOOSE DEEP MOISTURE...WITH A PERIOD OF FZDZ POSSIBLE.

KMSP...MODELS CONTINUE SLOW ONSET OF PRECIP...AND 02Z START TIME
FOR PRECIP IS LOOKING BETTER. GIVEN WARM TEMPERATURES EXPECTED
AGAIN TODAY...EXPECT A RASN MIX TO START...BUT NAM FORECAST
SOUNDINGS CONTINUE TO SHOW THE COLUMN COOLING RAPIDLY...SO BROUGHT
IN SNOW AT 4Z...THOUGH IT MAY OCCUR A BIT EARLIER THAN THAT.
SHOULD SEE PRETTY GOOD 6 HR WINDOW OF MODERATE PRECIP BEFORE
THINGS BEGIN TO TAIL OFF TUESDAY MORNING. FORECAST SOUNDINGS STILL
INDICATING WE LOSE DEEP MOISTURE...SO ENDED PRECIP WITH THE FZDZSN
MIX. LESS CONFIDENCE ON THAT WORKING OUT THOUGH.

//OUTLOOK...TUESDAY THROUGH SATURDAY...
.TUE...MIX MVFR/VFR CIGS POSSIBLE.
.WED...MVFR/IFR POSSIBLE WITH -SN.
.THU-FRI...IFR/MVFR CONDS LIKELY WITH PERIODS OF -SN.
.SAT...VFR.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

CLF/MPG
Hazardous weather outlook, Feb 19, 12:27 PM CST, 16 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1227 PM CST SUN FEB 19 2012

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
201830-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1227 PM CST SUN FEB 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW...MIXED WITH SLEET AND RAIN...WILL BEGIN FALLING IN FAR
WESTERN MINNESOTA LATE MONDAY MORNING AND SLOWLY SPREAD EAST WITH
TIME...REACHING THE TWIN CITIES LATE IN THE DAY. SNOW WILL SPREAD
ACROSS WEST CENTRAL WISCONSIN MONDAY EVENING. THE SNOW WILL
PERSIST ACROSS CENTRAL AND SOUTHERN MINNESOTA FOR MUCH OF THE
NIGHT WITH THE SNOW ENDING ACROSS WEST CENTRAL WISCONSIN TUESDAY
MORNING.

A SNOWFALL ACCUMULATION OF 1 TO 3 INCHES IS LIKELY ACROSS MUCH OF
THE OUTLOOK AREA BY TUESDAY MORNING...WITH THE THREE INCH AMOUNTS
MORE LIKELY ACROSS CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN.

IN TERMS OF IMPACT...THE COMMUTE MONDAY EVENING OR TUESDAY
MORNING MIGHT BE SLOWER THAN NORMAL. HOWEVER...THE WARMER
TEMPERATURES SUGGEST MORE OF A SLUSHY ACCUMULATION ON ROADS OR
EVEN WET ROADS WHEN THE SNOW IS LIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Winter Weather Advisories in Minnesota, 2012Winter Weather Advisories in Wisconsin, 2012Every winter weather advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.